MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-110/I20-30
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Failure of Implant (1924); Thrombus (2101); Rupture (2208)
Date of Event 05/21/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was being implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa) with a contained rupture.During the procedure, due to abnormal thrombus of the aorta (this is outside of the recommended anatomical characteristics listed in the ifu) the contra limb of the afx2 bifurcated stent graft became slightly wrapped and it could not be resolved.After deployment of the contra limb of the afx2 the distal portion of the graft was narrowed; therefore, ballooning was performed with a 10x40 balloon.While advancing an omni flush (non-endologix) catheter to remove the contra wire, the contra limb was pushed into the main body.An attempt was made with the balloon to pull the contra limb back down; however, the limb advanced further proximal.The physician elected to stop the procedure.Final patient status was not reported.The patient is being monitored.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The report of the device damaged during use, dislodged/displaced implant, and incorrect product for intended use (off-label) was unconfirmed due to a lack of the relevant medical information as medical images were requested and no response was received from the hospital.Additionally, clinical assessment determined that there was evidence to reasonable suggest that patient presented with an aortic rupture with large retroperitoneal hematoma, the patient expired on (b)(6) 2020 @ 2120 due to the aortic aneurysm rupture that was not included in the event as reported.These findings were discovered on (b)(6) 2020 during the review of the discharge summary and death certificate.The root cause for the reported device damaged during use, dislodge/displaced implant was most likely the cautionary use type (leaking, pending rupture or ruptured aneurysms).The cause of death as recorded in the medical discharge summary (preliminary) was pre-existing condition of ruptured aorta.The device remains implanted; therefore, a device evaluation cannot be completed.The manufacturing lot evaluation confirmed all devices met specifications prior to release.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: b1: adverse event/product problem - updated; b2: outcomes attributed to adverse event - updated; b5: describe event or problem - updated; h1: type of reportable event - updated; h6: result code ¿ remove 3233; h6: conclusion code ¿ remove 11.
 
Event or Problem Description
The patient was being implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa) with a contained rupture.During the procedure, due to abnormal thrombus of the aorta (this is outside of the recommended anatomical characteristics listed in the ifu) the contra limb of the afx2 bifurcated stent graft became slightly wrapped and it could not be resolved.After deployment of the contra limb of the afx2 the distal portion of the graft was narrowed; therefore, ballooning was performed with a 10x40 balloon.While advancing an omni flush (non-endologix) catheter to remove the contra wire, the contra limb was pushed into the main body.An attempt was made with the balloon to pull the contra limb back down; however, the limb advanced further proximal.The physician elected to stop the procedure.Final patient status was not reported.The patient is being monitored.Subsequent to the initial report, clinical assessment determined that there was evidence to reasonable suggest that patient presented with an aortic rupture with large retroperitoneal hematoma, and that the patient expired on (b)(6) 2020, due to the aortic aneurysm rupture that was not included in the event as reported.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10196559
Report Number2031527-2020-00179
Device Sequence Number14277196
Product Code MIH
UDI-Device Identifier00818009014818
UDI-Public(01)00818009014818(17)201013
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2020
Device Model NumberBEA25-110/I20-30
Device Lot Number1749794007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age81 YR